Anonymous
Anonymous asked in Science & MathematicsMedicine · 3 months ago

May I have Parkinson's at 17 in a teenage boy or it's this medication?

I'm up early ready for school in Cherokee County, Alabama :) :) :) and I'm having issues with my right hand, it trembles a lot, and I fear of Parkinson's though my Dr. told me a drug named Haloperidol may cause it.

What could it be? Thanks a lot!

10 Answers

Relevance
  • 3 months ago

    Haloperidol, like most of the first-generation anti-psychotics is known for this- being the reason that it isn't considered a first line drug anymore. Given the symptoms, it is medically appropriate to discontinue haloperidol in favor of an atypical anti-psychotic with a lower side-effect profile. The chances of this being parkinson's is slim, as parkinsons is quite rare in practice. However, a neurologist will be able to distinguish the cause rather easily.

  • 3 months ago

    Seventeen is quite young and I have Myoclonic Jerks, brought on by Ataxia? The doctor is almost superior to people here, but I have to say there are some awesome people.

  • Zirp
    Lv 7
    3 months ago

    Parkinson is usually found in old people. Haloperidol is given often because it's cheap, but some people have serious side-effects - such as muscles contracting when you don want them to

  • 3 months ago

    Your doctor is right. Haloperidol may cause tremors as well as tardive dyskinesia. You may either seek a second opinion, or ask the doctor for a medication that will better help w your condition w fewer side effects.

  • How do you think about the answers? You can sign in to vote the answer.
  • 3 months ago

    sudden mood changes, agitation, hallucinations, unusual thoughts or behavior;

    twitching or uncontrollable movements of your eyes, lips, tongue, face, arms, or legs;

    stiffness in your neck, tightness in your throat, trouble breathing or swallowing;. I have listed the side effects of this drug I would say by looking at the side effects it's quite possible that you're experiencing a tremor from it

  • 3 months ago

    Go to a doctor. Unfortunately the answer is that Parkinsonism is indeed an established side-effect of haloperidol. But there are other causes.

  • Gert
    Lv 7
    3 months ago

    Your doctor just gave you the answer. Listen to your doctor.

    You are probably experiencing tardive dyskinesia.  It's an involuntary movement condition that is often experienced by those on anti-psychotic drugs.

  • Mark
    Lv 7
    3 months ago

    It's possible but not at all likly &

    overall very rare in young ppl undr 45

    but check w/ yur family dr to be sur!

  • 3 months ago

    Your doctor was right. When was on Haloperidol my hand trembled, too. Though I used only one half of 1.5 mg.

  • 3 months ago

    You are asking this of a bunch of people with no medical training. Listen to your doctor.

Still have questions? Get your answers by asking now.